Alert archive / Louisiana / Tornado Warnings in 2010
Tornado Warning 17, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Dec 31, 2010, 1:51 PM CST for Rapides Parish, Louisiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 31, 2010, 1:51 PM CST (19:51 UTC)
- Expired
- Dec 31, 2010, 2:15 PM CST
- In force
- 24 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
County Rapides Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 31, 1:34 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1228 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 267 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
292
WFUS54 KLCH 311951
TORLCH
LAC079-312015-
/O.NEW.KLCH.TO.W.0017.101231T1951Z-101231T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
151 PM CST FRI DEC 31 2010
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* TORNADO WARNING FOR...
NORTH CENTRAL RAPIDES PARISH IN CENTRAL LOUISIANA...
THIS INCLUDES...ALEXANDRIA INTERNATIONAL AIRPORT...BOYCE...
* UNTIL 215 PM CST
* AT 149 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR GARDNER...
MOVING NORTHEAST AT 35 MPH.
* THE TORNADO WILL BE NEAR...
ALEXANDRIA INTERNATIONAL AIRPORT BY 200 PM CST...
TIMBER TRAILS AND TIOGA BY 210 PM CST...
BALL BY 215 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NATIONAL WEATHER SERVICE RADAR INDICATES A TORNADO MAY FORM AT ANY
TIME. TAKE COVER NOW! ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN
INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FRIDAY EVENING FOR
SOUTHWESTERN LOUISIANA.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 3146 9268 3142 9267 3140 9263 3145 9239
3145 9236 3120 9261 3130 9278 3147 9271
TIME...MOT...LOC 1951Z 226DEG 31KT 3130 9263
$$
131 follow-up statement
581
WWUS54 KLCH 312003
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
203 PM CST FRI DEC 31 2010
LAC079-312015-
/O.CON.KLCH.TO.W.0017.000000T0000Z-101231T2015Z/
RAPIDES LA-
203 PM CST FRI DEC 31 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM CST FOR NORTH
CENTRAL RAPIDES PARISH...
AT 202 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR TIMBER
TRAILS..MOVING NORTHEAST AT 50 MPH.
THE TORNADO WILL BE NEAR...
BALL BY 210 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NATIONAL WEATHER SERVICE RADAR INDICATES A TORNADO MAY FORM AT ANY
TIME. TAKE COVER NOW! ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN
INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FRIDAY EVENING FOR
SOUTHWESTERN LOUISIANA.
&&
LAT...LON 3137 9268 3141 9266 3140 9263 3145 9239
3145 9236 3126 9255
TIME...MOT...LOC 2003Z 229DEG 44KT 3141 9250
$$
13What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Dec 31, 12:41 PM CST, 1 hour 10 minutes earlier.
Area forecast discussion, Dec 31, 12:41 PM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1241 PM CST FRI DEC 31 2010
.AVIATION...
CONVECTION STARTING TO PICK UP IN COVERAGE AND INTENSITY ACROSS
THE AREA. PRELIMINARY LOOK AT INCOMING DATA FROM THE SPECIAL 18Z
SOUNDING REVEALS THAT THE CAPPING INVERSION EVIDENT ON THE 12Z
SOUNDING HAS WEAKENED. BEST CHANCE OF THUNDER LIES ACROSS CENTRAL
AND SOUTH CENTRAL LOUISIANA. REMOVED TS MENTION FROM KBPT...BUT
DID LEAVE A VCTS IN KLCH FOR A FEW HRS LATE THIS AFTERNOON/EARLY
THIS EVENING. IFR EXPECTED TO PREVAIL KBPT/KLCH WITH PERHAPS A
WINDOW OF MVFR THIS AFTERNOON/EVENING. MVFR TO PREVAIL AT THE
REMAINING TERMINALS WITH TEMPO/PROB THUNDER. SHOWER AND
THUNDERSTORM ACTIVITY WILL END FOR KLCH AND KBPT BY THIS
EVENING...BUT LINGER INTO THE OVERNIGHT HOURS FARTHER EAST.
13
&&
.PREV DISCUSSION... /ISSUED 859 AM CST FRI DEC 31 2010/
UPDATE...
ADDED DENSE FOG TO THE MARINE ZONES...AND EXTENDED SMALL CRAFT
ADVISORY THROUGH TONIGHT.
DISCUSSION...
AWOS SITES OFFSHORE INDICATE WIDESPREAD AREAS OF DENSE SEA
FOG...SO ADDED A DENSE FOG ADVISORY IN COASTAL MARINE ZONES. DO
NOT EXPECT CONDITIONS TO IMPROVE UNTIL TONIGHT WHEN COLD FRONT
GETS CLOSER.
PREV DISCUSSION... /ISSUED 545 AM CST FRI DEC 31 2010/
AVIATION...
JUICED UP OPEN GULF BRINGING IN DEEP MOISTURE AND ABUNDANCE OF MVFR
CEILINGS WITH PERIODS OF IFR CONDITIONS MAINLY ALONG THE COASTAL
AREAS OF SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA. PATCHY LIGHT RAIN
OCCURRING OFF AND ON ACROSS THE REGION IN THE 35 MPH SOUTHERLY
STEERING FLOW. SURFACE WINDS WILL STAY UP THIS MORNING DUE TO A
TIGHT PRESSURE GRADIENT. WE HAVE ALREADY SEEN WIND GUSTS UP TO 30
MPH IN SOME LOCATIONS. MAINLY EXPECT CEILINGS TO REMAIN IN THE MVFR
RANGE THROUGH THE MORNING...HOWEVER WARM SOUTHERLY FLOW AND MIXING
WILL BRINGING HIGHER CLOUDS THIS AFTERNOON. A COLD FRONT WILL MOVE
ACROSS THE AREA THIS AFTERNOON AND EVENING ALLOW FOR SHOWERS AND
THUNDERSTORMS TO DEVELOP ALONG THE LEADING EDGE. LOWER VISIBILITIES
AND CLOUDS ARE POSSIBLE THIS AFTERNOON AND EVENING WITH THE STRONGER
STORMS. WARM AIR OVERRUNNING THE FRONT COMBINED WITH STRONG LIFT WILL
KEEP RAIN IN THE FORECAST THROUGH TONIGHT. NORTHERLY STABLE FLOW
WILL BRING VFR CONDITIONS ON SATURDAY.
DISCUSSION...
NWS RADAR IS PICKING UP ON ISOLATED FAST MOVING SHOWERS FROM THE
I-10 CORRIDOR NORTHWARD INTO THE LAKES REGION OF SOUTHEAST TEXAS
AND CENTRAL LOUISIANA THIS MORNING. TEMPERATURES VARY FROM THE
UPPER 60S TO THE LOWER 70S FROM HOUSTON TO NEW ORLEANS WHILE
WINDS HAVE CONTINUED UP OVERNIGHT FLOWING INTO AN AREA OF LOW
PRESSURE OVER NORTH TEXAS/OKLAHOMA.
IF THE TEMPS ARE A BIT TO WARM HERE...WEATHER STATIONS IN NORTH
DAKOTA ARE REPORTING TEMPERATURES VARYING FROM -3 TO -6 DEGREES
BELOW ZERO. JASPER IS REPORTING 70 DEGREES...LAKE CHARLES HAS
68...AND ALEXANDRIA HAS 69 DEGREES. EVEN CALIFORNIA IS REPORTING
TEMPS IN THE 30S TO 40S THIS MORNING WITH MIAMI BEACH IS AT 67
DEGREES. LOCATION...LOCATION...LOCATION.
TODAY SKIES WILL REMAIN CLOUDY AHEAD OF A COLD FRONT THAT WILL
MOVE THROUGH THE SOUTHEAST TEXAS BY THIS EVE AND SOUTH-CENTRAL
LOUISIANA BY TOMORROW MORNING. SHOWERS AND THUNDERSTORMS WILL BE
ON THE INCREASE TODAY INTO TONIGHT AHEAD OF THE COLD FRONT WITH
BRISK SOUTHERLY WINDS ON TAP. ONCE AGAIN THIS WILL BRING SOME MUCH
NEEDED RAINFALL FOR THIS REGION. A SECONDARY SURGE OF COLD AIR
OVERNIGHT WILL SEE TEMPS IN THE 50S TOMORROW MORNING. SO FOR TODAY
SPRING LIKE WEATHER WITH AFTN TEMPS INTO THE 70S... TOMORROW FALL
RETURNS WITH LOW TEMPS IN THE 50S AND FOR SUNDAY WE WILL HAVE
WINTER WEATHER WITH LOWS INTO THE 30S TO START THE DAY.
HIGH PRESSURE WILL SETTLED OVER THE REGION BY SUNDAY WITH CLEAR
SKIES AND NORTH WINDS...THIS WILL CONTINUE INTO MONDAY. TUESDAY
WE WILL SEE INCREASING CLOUDS WITH AREAS OF RAIN DEVELOPING. THIS
PATTERN WILL CONTINUE INTO WEDNESDAY AND THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 74 52 63 39 / 60 50 10 10
KBPT 75 48 63 38 / 50 40 10 10
KAEX 74 50 61 35 / 70 50 10 10
KLFT 75 55 64 40 / 70 70 20 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...DENSE FOG ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR COASTAL WATERS
FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-COASTAL
WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
CITY, LA OUT 20 NM-WATERS FROM CAMERON, LA TO HIGH ISLAND,
TX EXTENDING FROM 20 NM TO 60 NM-WATERS FROM INTRACOASTAL
CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA EXTENDING FROM 20 NM TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 6 AM CST SATURDAY FOR WATERS FROM
CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60
NM-WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA
EXTENDING FROM 20 NM TO 60 NM-WATERS FROM LOWER ATCHAFALAYA
RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60
NM.
&&Hazardous weather outlook, Dec 31, 10:45 AM CST, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 1045 AM CST FRI DEC 31 2010 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-010945- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- 1045 AM CST FRI DEC 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE THIS AFTERNOON AND EVENING IN RESPONSE TO A COLD FRONT APPROACHING FROM THE NORTHWEST. SOME OF THESE STORMS COULD BE SEVERE...PRODUCING WINDS OVER 60 MPH...LARGE HAIL...AND AN ISOLATED TORNADO. CENTRAL LOUISIANA AND ACADIANA HAVE THE GREATEST RISK OF SEVERE STORMS...WHILE THE BEAUMONT TO LAKE CHARLES REGION HAVE A SMALLER THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RAINS WILL MOVE BACK INTO THE FORECAST DURING MID-WEEK NEXT WEEK. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-010945- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 1045 AM CST FRI DEC 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG AND HIGH SEAS WILL KEEP THE NORTHWEST GULF OF MEXICO HAZARDOUS THROUGH TONIGHT. SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AS A COLD FRONT APPROACHES FROM THE NORTHWEST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDS AND SEAS WILL BE HIGH SATURDAY AND SUNDAY IN THE WAKE OF THE COLD FRONT PASSAGE. CONDITIONS WILL IMPROVE ON MONDAY...BUT BE THREATENED AGAIN ON TUESDAY IN RESPONSE TO A WEAK LOW PRESSURE AREA IN THE VICINITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 9:09 AM CST | Marine Dense Fog Advisory | LCH | 15 hr | |
| Dec 31, 1:27 PM CST | Tornado Warning | LCH | Avoyelles, Rapides | 33 min |
| Dec 31, 2:21 PM CST | Tornado Warning | LCH | Rapides | 24 min |
Nearby
Tornado Warnings in Louisiana, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.